Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 44, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 4, 2017, 5:28 PM EDT for Orange County, Seminole County, Florida. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2017, 5:28 PM EDT (21:28 UTC)
- Expired
- Jul 4, 2017, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 80 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:29 PM EDT | TSTM WND GST 51 | Orlando International A, FL | ASOS MEASURED WIND GUST OF 44KT/51MPH FROM N |
| Jul 4, 5:35 PM EDT | HAIL 0.75 | 5 W Altamonte Springs, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WUUS52 KMLB 042128 SVRMLB FLC095-117-042200- /O.NEW.KMLB.SV.W.0044.170704T2128Z-170704T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 528 PM EDT TUE JUL 4 2017 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Southwestern Seminole County in east central Florida... Central Orange County in east central Florida... * Until 600 PM EDT * At 526 PM EDT, a line of severe thunderstorms was located from near Orlando International Airport to near Maitland, moving west at 5 to 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Apopka, Altamonte Springs, Winter Park and Casselberry. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 2837 8116 2837 8134 2873 8156 2878 8138 TIME...MOT...LOC 2126Z 110DEG 9KT 2861 8141 HAIL...0.75IN WIND...60MPH $$ Smith
2 follow-up statements
896 WWUS52 KMLB 042146 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 546 PM EDT TUE JUL 4 2017 FLC095-117-042200- /O.CON.KMLB.SV.W.0044.000000T0000Z-170704T2200Z/ Seminole FL-Orange FL- 546 PM EDT TUE JUL 4 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHWESTERN SEMINOLE AND CENTRAL ORANGE COUNTIES... At 545 PM EDT, severe thunderstorms were located east of Lake Apopka and near Orlando International Airport...movement was nearly stationary. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Orlando, Apopka, Altamonte Springs, Winter Park and Casselberry. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 2837 8116 2837 8134 2873 8156 2878 8138 TIME...MOT...LOC 2145Z 110DEG 9KT 2863 8146 HAIL...0.75IN WIND...60MPH $$ Bragaw
530
WWUS52 KMLB 042157
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
557 PM EDT TUE JUL 4 2017
FLC095-117-042206-
/O.EXP.KMLB.SV.W.0044.000000T0000Z-170704T2200Z/
Seminole FL-Orange FL-
557 PM EDT TUE JUL 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEMINOLE AND
CENTRAL ORANGE COUNTIES WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. Strong wind gusts, frequent lightning, and
torrential rain are still expected through 630 PM.
Additional warnings will be possible in Lake and Osceola counties.
LAT...LON 2837 8116 2837 8134 2873 8156 2878 8138
TIME...MOT...LOC 2156Z 110DEG 9KT 2864 8149
$$
BragawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:05 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 4, 3:05 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 305 PM EDT Tue Jul 4 2017 .DISCUSSION... Through tonight...a few cells forming as of mid afternoon. East coast sea breeze pushing inland and latest meso models continue to indicate some increase in coverage late afternoon through around sunset as the boundary reaches well inland and meets up with cells and outflows associated with west coast sea breeze as it pushes inland. Have PoPs in through sunset all areas and keep a mention in through early evening over the interior sections before activity diminishes or pushes west of east central FL. Also kept in a low PoP for the late night hours over the southern coastal sections where onshore flow and low level moisture may be sufficient to bring a few showers onshore. Wednesday...Low level ridge axis across the northern sections with E-SE flow. May be a few cells persisting in the morning over the southern sections. Position of ridge axis will allow earlier inland push of east coast sea breeze in the south, with highest coverage over the inland sections late afternoon. Have distributed highest PoPs there (40%), then gradually taper down to lowest values northern coastal sections (15-20%). High temps upper 80s-low 90s coast and low-mid 90s inland. Thu-Fri...High pressure in the mid-Atlantic will continue the ESE flow through the end of the week. Slightly lower PWAT values (1- 1.5") decreases available moisture, which lowers rain chances in the period. Best PoPs coverage Thursday is in the southern zones, along the Treasure Coast and Okeechobee County (30-40%). Friday, precip shifts inland, mainly north and west of I-4 (30-40%). Some remnant showers and storms may shift back to the coast through the afternoon. Highs in the low to mid 90s across the area with lows in the low to mid 70s. && .AVIATION...A lower coverage of SHRA/TSRA expected from mid to late afternoon, with scattered activity remaining confined to inland aerodromes (SFB- LEE-ISM-MCO). Confidence in SHRA/TSRA impacting these sites still too low to include TEMPOs at the 18Z package. Coastal sites (DAB to SUA) remain rain-free as sea breeze has already passed to their west and will continue to shift convection inland. && .MARINE...Tonight-Wednesday...Ridge axis near or just north of waters. Winds generally 10kt or less from E-SE and seas 1-2 ft near shore and up to 3 feet well offshore. Shower and storm chances over Atlantic mainly late night through morning hours. Thu-Fri...Chance of marine showers and thunderstorms mainly offshore of the Treasure Coast. Flow remains ESE at 10-15 kts and seas 2-3 feet. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 89 75 90 / 10 20 10 20 MCO 75 92 75 93 / 20 30 10 20 MLB 76 88 77 89 / 10 20 10 20 VRB 76 89 75 89 / 10 30 10 30 LEE 76 93 76 94 / 20 30 20 20 SFB 75 92 75 93 / 10 30 10 20 ORL 75 92 75 93 / 20 30 10 20 FPR 76 88 75 89 / 20 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Glitto/Smith/Ulrich
Hazardous weather outlook, Jul 4, 5:47 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 547 AM EDT Tue Jul 4 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 547 AM EDT Tue Jul 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms are expected to develop once again along sea and lake breezes, and thunderstorm outflow boundaries this afternoon and early this evening. Activity will be focused over the interior counties and west of interstate 95 along the Space and Treasure Coasts. The highest storm chances are expected from northern Osceola County northward across Orange Seminole, Lake and Volusia Counties, including greater Sanford, Orlando Kissimmee-Saint Cloud, Deland, Deltona and Daytona Beach. The main storm threats will be cloud to ground lightning and brief wind gusts in excess of 40 MPH. Storm motion will be slow and erratic, leading to rainfall totals between one and two inches in a 60 to 90 minute period. Move indoors if skies look threatening, or you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorms could produce wind gusts up to 35 knots over large inland lakes this afternoon. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered afternoon and early evening showers and lightning storms are forecast throughout the week, with rain chances increasing toward the upcoming weekend as a weak frontal trough approaches north Florida. Until then, storm coverage will remain highest over the interior counties. The primary threats will be dangerous lightning strikes and locally heavy rainfall, along with some brief gusty winds. .SPOTTER INFORMATION STATEMENT... Skywarn spotter networks are requested to monitor the weather today and activate should any warnings be issued for their county. This will likely be confined to Lake, Seminole, Orange, Volusia and northern Osceola Counties today. Cristaldi
In the hours before
Special weather statement, Jul 4, 5:04 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
504 PM EDT TUE JUL 4 2017
FLZ045-042145-
Orange FL-
504 PM EDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE COUNTY UNTIL
545 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando Executive Airport, or over Azalea Park. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Winter Park, Maitland, Wedgefield and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike many miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle at the first sound of thunder.
&&
LAT...LON 2864 8146 2863 8133 2861 8132 2861 8109
2835 8111 2835 8151
TIME...MOT...LOC 2104Z 086DEG 1KT 2855 8133
BragawThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:04 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Jul 4, 5:11 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 34 min |
| Jul 4, 5:58 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 32 min |
| Jul 4, 6:01 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 29 min |
| Jul 4, 6:38 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 19 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.